MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2429-0500
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 02/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that during a levophed infusion that the pump alarmed "occlusion".The nurse discovered that the silicone segment was occluded, sealing the sides of the tubing together which inhibited the correct flow of medication to the patient.The patient¿s blood pressure dropped and the levophed drip was increased to support the patient's blood pressure.There was no permanent harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the silicone segment was occluded, sealing the sides of the tubing together was confirmed.The set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, kinks, holes, and tears in the tubing and its components.Visual inspection observed two fused sections in the silicone tubing.The first fused section was approximately 2.0 inches below the upper fitment.The second fused section was approximately 1.75 inches above the lower fitment.Although fluid did not initially fill the drip chamber nor flow through set, the fused sections of silicone tubing were massaged per suggestions from the chamber blocked tip sheet until they were no longer fused.Fluid was then observed to be able to flow through the set.The root cause of the this failure was not identified.
 
Event or Problem Description

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9831763
Report Number9616066-2020-00770
Device Sequence Number2421332
Product Code FPA
UDI-Device Identifier10885403228018
UDI-Public10885403228018
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2429-0500
Device Catalogue Number2429-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date06/05/2020
07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100, 8015, CUROS CAPS, THERAPY DATE (B)(6) 2020.; THERAPY DATE (B)(6) 2020.; 8100,8015,CUROS CAPS, THERAPY DATE (B)(6) 2020
Outcome Attributed to Adverse Event Required Intervention;